Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 18, 2012Murray County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 18, 2012, 7:22 PM EDT for Murray County, Georgia. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2012, 7:22 PM EDT (23:22 UTC)
Expired
Jul 18, 2012, 8:30 PM EDT
In force
68 min
Issued by
NWS Atlanta, GA

County Murray County, GA

The radar

The Northeast Alabama radar (KHTX), 117 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 698 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
698 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

701 
WWUS82 KFFC 182322
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
722 PM EDT WED JUL 18 2012

GAZ005-190030-
722 PM EDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MURRAY COUNTY UNTIL
830 PM EDT...

AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR VERY HEAVY 
RAIN HAS FALLEN OVER CENTRAL AND SOUTHERN PORTIONS OF MURRAY COUNTY 
SINCE AROUND 600 PM EDT. AREAS AROUND CHATSWORTH HAVE RECEIVED 
BETWEEN AN INCH AND A HALF TO TWO AND A HALF INCHES. ALTHOUGH THE 
RAIN HAS DECREASED IN INTENSITY...HIGH WATER ON CREEKS AND STREAMS 
AND MINOR STREET FLOODING WILL LIKELY CONTINUE THROUGH 830 PM. 

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS 
AND STREAMS...URBAN AREAS...HIGHWAYS AND STREETS ACROSS MURRAY 
COUNTY...INCLUDING AREAS AROUND RAMHURST...FORT MOUNTAIN STATE 
PARK...CHATSWORTH AND THE NORTH GEORGIA SPEEDWAY. ADDITIONALLY... 
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS 
ARE SUBJECT TO MINOR FLOODING. SOME CREEKS AND STREAMS IMPACTED 
INCLUDE HOLLY CREEK...CHICKEN CREEK...BULLPEN BRANCH...MILL CREEK 
AND EVENTUALLY THE CONASAUGA RIVER.

&&

LAT...LON 3479 8465 3471 8465 3462 8472 3462 8491
      3467 8494 3468 8493 3466 8490 3468 8488
      3470 8492 3471 8486 3473 8487 3474 8485
      3476 8487 3478 8485
TIME...MOT...LOC 2319Z 026DEG 2KT 3470 8478

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:25 PM EDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jul 18, 3:25 PM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT WED JUL 18 2012

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
UPPER LOW SEEN ON WATER VAPOR IMAGERY WAS LOCATED OVER EAST CENTRAL
GEORGIA THIS AFTERNOON. THIS FEATURE HAS BEEN ACTIVE IN HELPING TO
KEEP INCREASED MOISTURE ACROSS THE CWA AND THUS ENHANCING OUR
COVERAGE OF AFTERNOON CONVECTION. OVERNIGHT...THE UPPER LOW IS
PROGGED TO OPEN INTO A TROUGH OVER THE CWA THAT WILL REMAIN IN PLACE
ACROSS THE CWA THROUGH THE SHORT TERM...THUS EXPECT THE ACTIVE
PATTERN TO CONTINUE. SFC TROUGH ACROSS SOUTHEAST GEORGIA WILL WEAKEN
THROUGH THE SHORT TERM.

WITH PLENTY OF MOISTURE ACROSS THE CWA...DIURNAL HEATING AND UPPER
LEVEL IMPULSES MOVING ACROSS THE CWA...EXPECT CHANCE TO LIKELY POPS
DURING THE AFTERNOON AND EVENING TODAY AND THURSDAY AND SLIGHT
CHANCE OVERNIGHT. WITH UPPER LEVEL FEATURE ACROSS THE
AREA..CONVECTION HAS BEEN ABLE TO CONTINUE THROUGH THE OVERNIGHT
HOURS. HIGH MUCAPE VALUES AGAIN TOMORROW WITH THE GFS FORECASTING
AROUND 3000 J/KG. WITH FORCING AND HIGH INSTABILITY...ISOLATED SVR
IS A POSSIBILITY AGAIN ON THURSDAY. 12Z FFC SOUNDING SHOWED PWS OF 2
INCHES. EXPECT SIMILAR VALUES AGAIN ON THURSDAY SO WILL HAVE TO
CONTINUE TO MONITOR FOR LOCALIZED FLASH FLOODING POTENTIAL WITH SLOW
MOVING STORMS.

MAX TEMPS ARE CLOSER TO THE MAV ON THURSDAY. THINK THE MET WAS A
LITTLE TOO LOW AND GIVEN SOME SUN EXPECTED TOMORROW SHOULD SEE UPPER
80S TO LOW 90S. MIN TEMPS ARE CLOSE TO MAV/MET BLEND.

11

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
LATEST GUIDANCE CONTINUES TO BE IN GENERAL AGREEMENT WITH THE
MAJORITY OF THE INFLUENCING FEATURES THROUGHOUT THE LONG TERM...
HOWEVER THERE ARE SOME DIFFERENCES IN THE EXTENT OF THE AVAILABLE
MOISTURE FIELD ACROSS THE FORECAST AREA ON SUNDAY AND INTO EARLY
NEXT WEEK. AS HIGH PRESSURE FILTERS BACK INTO THE AREA FROM THE
SOUTHEAST COAST... THE GFS KEEPS MUCH OF THE HIGHER LAYER RH VALUES
ACROSS NORTH AND CENTRAL PORTIONS OF THE AREA AND ALSO ADVECTS IN A
SLUG OF TROPICAL MOISTURE FROM THE SOUTH BY MONDAY INTO TUESDAY. THE
ECMWF SUGGESTS MUCH OF THE NORTHERN MOISTURE WILL BE PUSHED NORTH OF
THE AREA AS THE HIGH BUILDS IN AND HAS MUCH LESS IMPRESSIVE TROPICAL
MOISTURE COMING IN FROM THE SOUTH. THIS WILL BE SOMETHING TO MONITOR
IN FUTURE MODEL SOLUTIONS...HOWEVER DUE TO UNCERTAINTY IN FORECAST
THIS FAR OUT...HAVE DECIDED TO CONTINUE CURRENT FORECAST WHICH LOOKS
LIKE A REASONABLE COMPROMISE IN ASSOCIATED CHANCE POPS FOR PORTIONS
OF THE AREA. RAISED MAX TEMPS A BIT ON WEDNESDAY PER LATEST MEX
GUIDANCE. ALL ELSE APPEARS TO BE ON TRACK...MADE NO OTHER CHANGES.
PREVIOUS DISCUSSION FOLLOWS...

03

LONG TERM /FRIDAY THROUGH TUESDAY/...
/ISSUED AT 350 AM EDT WED JUL 18 2012/
EXTENDED PERIOD MODEL AGREEMENT DECENT WITH REMAINS OF UPPER LEVEL
LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE TROUGH POSITIONED
ACROSS NORTH AND CENTRAL GEORGIA ON FRIDAY AS SURFACE LOW DEVELOPS
OVER THE CAROLINAS. THIS LOW WILL CONTINUALLY ADD MOISTURE TO AN
ALREADY MOIST ENVIRONMENT...AND EXPECTING GOOD PRECIP
COVERAGE...ESPECIALLY ACROSS NORTH GEORGIA. AS A RESULT...HAVE
GONE WITH LIKELY POPS NORTH...DIMINISHING TO GOOD CHANCE POPS
FURTHER SOUTH. BY SATURDAY...FRONTAL BOUNDARY SAGGING OUT OF THE
TENNESSEE VALLEY IS EXPECTED TO PUSH INTO NORTH AND CENTRAL
GEORGIA...KEEPING AMPLE MOISTURE ALIGNED ALONG THE FRONT. HAVE
GONE WITH LIKELY POPS ACROSS THE MIDDLE CWA...HIGHLIGHTING FRONT
PROGRESSION. THIS AREA OF LIKELY POPS IS SUBJECT TO CHANGE AS
SATURDAY APPROACHES DUE TO MODEL UNCERTAINTY WITH TIMING AND
LOCATION OF THE BOUNDARY. FOR FRIDAY AND SATURDAY...ENHANCED
CONVECTION IS EXPECTED TO BE COUPLED WITH DIURNAL HEATING...SO
HAVE DIMINISHED POPS SOMEWHAT INTO THE OVERNIGHT HOURS.

BY EARLY NEXT WEEK...HIGH PRESSURE OVER THE WESTERN ATLANTIC
ATTEMPTS TO NOSE BACK INTO THE REGION...WITH THE FLOW AROUND THE
RIDGE PULLING GULF MOISTURE INTO THE STATE. MEANWHILE...MODELS
SHOWING ANOTHER SHORTWAVE PUSHING INTO THE REGION WITH LEE SIDE
SURFACE TROUGH SETTING UP ALONG THE APPALACHIANS ASSOCIATED WITH
LOW PRESSURE OVER THE CANADIAN MARITIMES. AS A RESULT OF THESE
FEATURES...HAVE GENERALLY GONE WITH CHANCE POPS THROUGH THE
REMAINDER OF THE EXTENDED FORECAST PERIOD.

AS FOR TEMPERATURES...MODELS CONSISTENT WITH SHOWING COOLER 850MB
TEMPERATURES...SOMEWHERE IN THE 16.5 TO 17.5 RANGE...INTO THE
WEEKEND...AND WITH INCREASED PRECIP ACTIVITY AND PLENTY OF CLOUD
COVER...HAVE TENDED TOWARDS SLIGHTLY COOLER AFTERNOON HIGH
TEMPERATURES CLOSER TO SEASONAL NORMS. BY NEXT WEEK...WITH FLOW
OFF THE NORTHERN GULF ANTICIPATED BY MONDAY...850MB TEMPS WARM
2-2.5C...AND HAVE GONE WITH LOW 90 HIGHS MONDAY THROUGH WEDNESDAY.

WITH THE MOIST ENVIRONMENT PERSISTING THROUGH THE
WEEK...HEAVY RAIN STILL REMAINS A THREAT IN CONVECTION. FORECAST
SOUNDINGS SHOWING NEAR 2.0 INCH PWS INTO THE WEEKEND. QPF FOR
FRIDAY THROUGH SUNDAY MORNING IS EXPECTED TO BE WIDESPREAD 1-1.5
INCHES...WITH LOCALLY HEAVIER AMOUNTS.

31

&&

.AVIATION...
18Z UPDATE...
CONVECTION ALREADY STARTED ACROSS NORTH GEORGIA AND EXPECT IT TO
IMPACT TAF SITES THIS AFTERNOON. TIMING IS UNCERTAIN THOUGH AND IS
THE NEAR TERM CHALLENGE. THINK BEST CHANCES ARE IN THE 20-23Z
RANGE ACROSS THE NORTHERN TAF SITES AND 22-02Z ACROSS THE SOUTHERN
TAF SITES. EVEN THOUGH THERE HAS BEEN SOME VARIABILITY IN THE
WINDS...THEY SHOULD REMAIN ON THE WEST SIDE...EXCEPT FOR IMPACTS
FROM OUTFLOW BOUNDARIES. SOME SITES SAW LOW STRATUS THIS MORNING
AND SOME CONCERN FOR THIS AGAIN TOMORROW MORNING...CONFIDENCE TOO
LOW TO MENTION IN THE TAF THOUGH AT THIS POINT.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ON WIND...EXCEPT NEAR TSRA. MEDIUM CONFIDENCE ON VSBYS AND
CIGS. LOW CONFIDENCE ON TIMING OF TSRA THIS AFTERNOON.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  93  72  93 /  50  50  30  50
ATLANTA         72  90  72  91 /  50  60  30  50
BLAIRSVILLE     68  88  68  86 /  40  60  30  60
CARTERSVILLE    69  92  70  91 /  40  60  30  60
COLUMBUS        72  91  73  91 /  50  60  30  50
GAINESVILLE     73  90  72  90 /  40  60  30  60
MACON           72  92  72  93 /  50  60  30  40
ROME            70  92  72  92 /  40  60  30  70
PEACHTREE CITY  69  90  71  91 /  50  60  30  50
VIDALIA         73  93  75  94 /  40  50  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11
LONG TERM....03/31
AVIATION...11
Hazardous weather outlook, Jul 18, 5:08 AM EDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 AM EDT WED JUL 18 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-190915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
508 AM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM REMAINS OVER CENTRAL GEORGIA
TODAY. COMBINED WITH THE ALREADY WARM...MOIST...AND UNSTABLE
ENVIRONMENT...THIS LOW WILL SUPPORT NUMEROUS SHOWER AND
THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE HEAVY RAIN...DAMAGING WINDS...AND
FREQUENT CLOUD TO GROUND LIGHTNING. SMALL HAIL IS ALSO POSSIBLE.
THE MOST LIKELY TIME FOR DEVELOPMENT WILL BE BETWEEN NOON AND
10 PM.

.DISCUSSION...
AN UPPER LEVEL LOW WILL REMAIN ACROSS SOUTH AND CENTRAL GEORGIA
TODAY. THE COMBINATION OF THIS ADDED ENERGY WITH THE ALREADY MOIST
AND UNSTABLE ENVIRONMENT WILL ALLOW SCATTERED TO NUMEROUS
THUNDERSTORMS TO DEVELOP TODAY. CAPE VALUES BETWEEN 1800 AND 2800
J/KG ARE EXPECTED THIS AFTERNOON AS DAYTIME HEATING ALLOWS THE
ATMOSPHERE TO BECOME INCREASINGLY UNSTABLE. SOME STRONG STORMS CAN
BE EXPECTED...AND ISOLATED SEVERE STORMS ARE POSSIBLE WITH THIS
AMOUNT OF INSTABILITY. HEAVY RAIN WILL BE A PRIMARY THREAT IN
CONVECTION...ESPECIALLY SLOW MOVING STORMS. PRECIPITABLE WATER
VALUES NEAR 1.8 INCHES...AND K-INDEX VALUES IN THE UPPER 30S
SUPPORT THIS HEAVY RAIN THREAT. PONDING OF WATER ON ROADWAYS AND
RISES OF SMALL CREEKS AND STREAMS CAN BE EXPECTED IN AREAS OF
HEAVY DOWNPOURS. DAMAGING WIND IS ALSO A THREAT WITH THE STRONGEST
STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND
FRIDAY...WITH THE POSSIBILITY OF ISOLATED SEVERE STORMS. EXPECT
SCATTERED THUNDERSTORMS EACH DAY THROUGH THE WEEKEND AND INTO
EARLY NEXT WEEK. THUNDERSTORM DEVELOPMENT WILL GENERALLY BE DURING
THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 18, 6:52 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
652 PM EDT WED JUL 18 2012

GAZ067-068-070-182330-
652 PM EDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PIKE...MERIWETHER AND LAMAR COUNTIES UNTIL 730 PM EDT...

AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WOOSTER TO LIBERTY HILL...MOVING SOUTHEAST
AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PIKE...MERIWETHER AND LAMAR COUNTIES THROUGH 730 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE HOLLONVILLE...
WILLIAMSON...LIBERTY HILL...WOOSTER...ALVATON...MILNER...CONCORD...
GOGGINS...ALDORA...BARNESVILLE...HILLTOP...MEANSVILLE...ZEBULON AND
GAY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3320 8450 3319 8449 3320 8447 3318 8413
      3301 8405 3304 8431 3304 8461 3321 8470
TIME...MOT...LOC 2252Z 307DEG 8KT 3318 8462 3314 8428
          3314 8416
Special weather statement, Jul 18, 6:55 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 PM EDT WED JUL 18 2012

GAZ031-182345-
655 PM EDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PAULDING COUNTY UNTIL 745 PM EDT...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIRAM THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PAULDING COUNTY THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE BROWNSVILLE AND HIRAM. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3380 8473 3379 8486 3388 8490 3397 8474
TIME...MOT...LOC 2256Z 336DEG 1KT 3388 8481
Special weather statement, Jul 18, 6:56 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
656 PM EDT WED JUL 18 2012

GAZ041-182345-
656 PM EDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN HARALSON COUNTY UNTIL 745 PM EDT...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EUBANK LAKE THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
HARALSON COUNTY THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE EUBANK LAKE. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3390 8521 3390 8503 3388 8503 3383 8504
      3379 8516
TIME...MOT...LOC 2256Z 336DEG 1KT 3388 8510
Special weather statement, Jul 18, 7:13 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
713 PM EDT WED JUL 18 2012

GAZ013-020-021-190000-
713 PM EDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PICKENS...BARTOW AND CHEROKEE COUNTIES UNTIL 800 PM EDT...

AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HINTON THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PICKENS...BARTOW AND CHEROKEE COUNTIES THROUGH 800 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE LAKE ARROWHEAD...SALACOA
VALLEY...TALMADGE...BLAINE AND HINTON. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3451 8453 3426 8458 3424 8476 3441 8469
      3441 8465 3449 8465 3454 8463
TIME...MOT...LOC 2313Z 278DEG 1KT 3447 8463
Special weather statement, Jul 18, 7:20 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT WED JUL 18 2012

GAZ060-182345-
720 PM EDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN PUTNAM COUNTY UNTIL 745 PM EDT...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WARFIELD...MOVING NORTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PUTNAM COUNTY THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE WILLARD...WARFIELD...EATONTON AND ROCK EAGLE 4-H
CENTER. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3318 8339 3318 8340 3331 8354 3345 8342
      3335 8321
TIME...MOT...LOC 2320Z 228DEG 7KT 3330 8339
Special weather statement, Jul 18, 7:22 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
722 PM EDT WED JUL 18 2012

GAZ005-190030-
722 PM EDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MURRAY COUNTY UNTIL
830 PM EDT...

AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR VERY HEAVY
RAIN HAS FALLEN OVER CENTRAL AND SOUTHERN PORTIONS OF MURRAY COUNTY
SINCE AROUND 600 PM EDT. AREAS AROUND CHATSWORTH HAVE RECEIVED
BETWEEN AN INCH AND A HALF TO TWO AND A HALF INCHES. ALTHOUGH THE
RAIN HAS DECREASED IN INTENSITY...HIGH WATER ON CREEKS AND STREAMS
AND MINOR STREET FLOODING WILL LIKELY CONTINUE THROUGH 830 PM.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS AND STREETS ACROSS MURRAY
COUNTY...INCLUDING AREAS AROUND RAMHURST...FORT MOUNTAIN STATE
PARK...CHATSWORTH AND THE NORTH GEORGIA SPEEDWAY. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS
ARE SUBJECT TO MINOR FLOODING. SOME CREEKS AND STREAMS IMPACTED
INCLUDE HOLLY CREEK...CHICKEN CREEK...BULLPEN BRANCH...MILL CREEK
AND EVENTUALLY THE CONASAUGA RIVER.

&&

LAT...LON 3479 8465 3471 8465 3462 8472 3462 8491
      3467 8494 3468 8493 3466 8490 3468 8488
      3470 8492 3471 8486 3473 8487 3474 8485
      3476 8487 3478 8485
TIME...MOT...LOC 2319Z 026DEG 2KT 3470 8478

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 10:17 PM EDTSpecial Weather StatementFFCCatoosa, Dade43 min
Jul 17, 10:34 PM EDTSpecial Weather StatementFFCBartow, Gordon41 min
Jul 17, 10:59 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker61 min
Jul 17, 11:54 PM EDTSpecial Weather StatementFFCDade36 min
Jul 18, 1:09 AM EDTSpecial Weather StatementFFCHaralson, Polk36 min
Jul 18, 2:16 PM EDTSpecial Weather StatementFFCDawson44 min
Jul 18, 2:39 PM EDTSpecial Weather StatementFFCOconee36 min
Jul 18, 3:01 PM EDTSpecial Weather StatementFFCLumpkin29 min
Jul 18, 3:13 PM EDTSpecial Weather StatementFFCWhite32 min
Jul 18, 3:31 PM EDTSpecial Weather StatementFFCPutnam29 min
Jul 18, 3:36 PM EDTSpecial Weather StatementFFCHall24 min
Jul 18, 3:38 PM EDTSpecial Weather StatementFFCLumpkin52 min
Jul 18, 3:42 PM EDTSpecial Weather StatementFFCForsyth48 min
Jul 18, 3:44 PM EDTSpecial Weather StatementFFCTowns31 min
Jul 18, 3:54 PM EDTSpecial Weather StatementFFCDouglas36 min
Jul 18, 4:02 PM EDTSpecial Weather StatementFFCJackson28 min
Jul 18, 4:14 PM EDTSpecial Weather StatementFFCBanks31 min
Jul 18, 4:23 PM EDTSpecial Weather StatementFFCBarrow37 min
Jul 18, 4:33 PM EDTSpecial Weather StatementFFCGwinnett42 min
Jul 18, 4:47 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett43 min
Jul 18, 4:56 PM EDTSpecial Weather StatementFFCWalker49 min
Jul 18, 4:58 PM EDTSpecial Weather StatementFFCDeKalb32 min
Jul 18, 5:05 PM EDTSpecial Weather StatementFFCBarrow40 min
Jul 18, 5:18 PM EDTSevere Thunderstorm WarningFFCBarrow, Oconee, Walton42 min
Jul 18, 5:32 PM EDTSpecial Weather StatementFFCCatoosa28 min
Jul 18, 5:36 PM EDTSevere Thunderstorm WarningFFCNewton, Walton39 min
Jul 18, 5:47 PM EDTSpecial Weather StatementFFCHenry28 min
Jul 18, 5:50 PM EDTSpecial Weather StatementFFCJasper25 min
Jul 18, 6:00 PM EDTSpecial Weather StatementFFCGlascock45 min
Jul 18, 6:06 PM EDTSpecial Weather StatementFFCGordon39 min
Jul 18, 6:13 PM EDTSpecial Weather StatementFFCHaralson32 min
Jul 18, 6:24 PM EDTSpecial Weather StatementFFCJasper36 min
Jul 18, 6:25 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Newton50 min
Jul 18, 6:27 PM EDTSpecial Weather StatementFFCGordon48 min
Jul 18, 6:38 PM EDTSevere Thunderstorm WarningFFCGordon, Murray, Whitfield52 min
Jul 18, 6:52 PM EDTSpecial Weather StatementFFCLamar, Pike38 min
Jul 18, 6:55 PM EDTSpecial Weather StatementFFCPaulding50 min
Jul 18, 6:56 PM EDTSpecial Weather StatementFFCHaralson49 min
Jul 18, 7:13 PM EDTSpecial Weather StatementFFCPickens47 min
Jul 18, 7:20 PM EDTSpecial Weather StatementFFCPutnam25 min
Jul 18, 7:31 PM EDTSpecial Weather StatementFFCBartow44 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.